Amlodipine-Associated Gingival Hyperplasia: A Case Report and Review of Literature

Amara Butt1                     BDS
Kanwal Sohail2                BDS, M.Phil
Amber Kiyani3                 BDS, MS, FAAOMP, Dip-ABOMP

 

 

Gingival overgrowth can be adverse reaction of calcium channel blockers. Although nifedipine is commonly associated with
this process, some case reports have also implicated amlodipine as a possible etiology. Here we present a case of a 59-yearold Pakistani female who developed gingival hyperplasia secondary to amlodipine use. We believe that the knowledge about
amlodipine-associated gingival hyperplasia is necessary for dentists, so they can accurately diagnose this condition and provide
appropriate management.
KEYWORDS: Drug-induced gingival overgrowth (DIGO), gingival hyperplasia, amlodipine
HOW TO CITE: Butt A, Sohail K, Kiyani A. Amlodipine-associated gingival hyperplasia: A case report and review of literature.
J Pak Dent Assoc 2022;31(1):55-58.
DOI: https://doi.org/10.25301/JPDA.311.55
Received: 10 February 2021, Accepted: 23 August 2021

Download PDF